Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have headaches, blood patch. Had lumbar puncture. What is going on?

I had a lumbar puncture 2 1/2 weeks ago. Since then, I have had headaches . At times they are very severe, where I have to lay down to make the pain go away. There are also instances where I have even thrown up. Since the LP, I have had a constant headache, but not that severe. It is only severe from time to time, (ie: if I get up too fast, if I strain, tip my head over, etc). My doctor wants to do a blood patch to get rid of the headache, but he is skeptical that the headache is from the LP. How long does it take the dura to heal after a LP and should I do the blood patch anyway? Thanks.
Asked On : Fri, 15 Mar 2013
Answers:  1 Views:  148
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Psychiatrist 's  Response
Dec 2014
Welcome to HCM

Headache is one of common complication of Lumbar Puncture. After lumbar puncture due to change in volume of CSF headache occurs. Other complications are nausea, vomiting. Usually headache occurs in mild degree. If it continues for long medicines as analgesics are given. Most common analgesic used is Paracetamol. It has good results. Other thing that can be done in this headache is to take plenty of fluids, dehydration increases it. Don't strain in excess. For some time avoid lifting weights.
Usually in about 4 weeks pain relief occurs by own.
If no relief occur then visit your doctor.

Dr. Seikhoo Bishnoi
Answered: Sat, 16 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor